# SDR CHQA200500031

- Difficulty date: February 13, 2005
- Submitted: February 14, 2005
- Operation: Air carrier
- Aircraft: N258JQ
- Make and model: Emb EMB-145LR
- Aircraft serial: 145768
- Aircraft time: 3,262 hours, 2,814 cycles
- System (JASC): 2120 · Air Distribution System
- Part: Engine
- Condition: Contaminated
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

CLIMBING AT 10,000 FT A BURNING SMELL WAS NOTED IN THE COCKPIT.  WITHIN A FEW SECONDS, THE SMELL GOT REALLY STRONG AND THE PILOT'S NOSE AND EYES BEGAN TO BURN.  THE FLIGHT ATTENDANT AND PASSENGERS ALSO NOTICED THE SMELL.  THE CREW CALLED ATC AND ATC DECLARED AN EMERGENCY.  THERE WAS NO INDICATION OF SMOKE OR A FIRE ON EICAS.  THE AIRCRAFT RETURNED TO THE FIELD AND LANDED UNEVENTFULLY.  MAINTENANCE INSPECTED THE AIRCRAFT AND FOUND DE-ICING GLYCOL IN THE ENGINE INLETS.  MAINTENANCE ALSO INSPECTED THE BLEED LINES AND BLEED VALVES IAW EMB 145 AMM 36-00-00.  OPS CHECK GOOD.
